MAUDE Adverse Event Report: STRYKER GMBH WRIST FUSION PLATE SHORT BEND VARIAX 2 WRIST FUSION 123MM; PLATE, FIXATION, BONE

STRYKER GMBH WRIST FUSION PLATE SHORT BEND VARIAX 2 WRIST FUSION 123MM; PLATE, FIXATION, BONE
Model Number 629589
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 04/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.Device is unavailable; hospital retained.
 
Event or Problem Description
It was reported that a wrist fusion plate had broken.The patient had come in and reported that his wrist hurt, and so the plate and nine screw were removed and replaced with a competitor device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the corrections to d9/h3 and h6 method, h6 results and h6 conclusion codes as the device was returned for evaluation.The reported event could be confirmed, since the received plate is broken as complained.The visual inspection of the screws and plate returned showed that the plate was indeed broken in two parts on the 6th hole from the distal part and that the 8 returned locking screws are intact and therefore concomitant.The identification of the device is confirmed based on the lot number and the catalog number marked.Signs of a fatigue fracture are visible with the microscopic analysis of the broken area, such as a fracture surface that is shiny and abraded.This is a result of the fragments (opposing bridges of the plate) rubbing against each for an extended period of time, before completely breaking due to fatigue and overloading.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a patient related issue.The failure was probably caused by repeated overloading of the plate.If any additional information is provided, the investigation will be reassessed.

Brand Name
WRIST FUSION PLATE SHORT BEND VARIAX 2 WRIST FUSION 123MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14356972
Report Number0008031020-2022-00229
Device Sequence Number19853031
Product Code HRS
UDI-Device Identifier07613327131444
UDI-Public07613327131444
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K151178
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number629589
Device Catalogue Number629589
Device Lot NumberY39529
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale